A Horrible Choice for Recreational Use...
Citation: Luciferi. "A Horrible Choice for Recreational Use...: An Experience with Sumatriptan (exp63110)". Erowid.org. Sep 26, 2017. erowid.org/exp/63110
I've been taking Imitrex for about two weeks now for migraines. I was told to take one 100mg pill when a migraine starts, and take another one two hours later. In addition to getting rid of a headache, it would make me feel tired and sometimes hallucinate, but nothing too crazy.
I had a severe migraine start yesterday and took the first pill, but it still hurt like hell an hour later, so I took another. About 30 minutes after that, I noticed two hours had passed since the first pill, forgot about taking the second, and took another. When I realized what I'd done, I figured I'd be okay because I've done extremely high doses of other drugs for years and never had a problem.
Not long after that, my hands and legs started shaking and my muscles felt tight. 10 minutes later, my skin was numb, my fingers were tingling and I couldn't feel them at all, I was struggling to form a sentence and even though it was summer, I was freezing my ass off outside. When I got up to walk, I was stumbling like a drunk. At this point I started to worry a bit but didn't want to freak out in front of everyone, so I called a close friend and told her what was up. She said I was going into shock and needed to go to a hospital, so I told my boyfriend but he thought I would be okay if I just chilled out. The effects subsided after about two hours, but never really went away.
When I woke up this morning, my brain was tingling and it feels as if I have a cramp in the back of my skull. It hurts like hell but I don't want to take any more of that shit after last night, and I wouldn't be surprised if that episode caused permanent damage. In my opinion it's a horrible recreational drug because all I get is minimal hallucinations (similar to those on Dramamine but on a smaller scale), and it's hell to pay if I even take one too many.
I should also mention that in the pamphlet I received with the pills, it says that it is not considered safe use more than four times in a 30-day period. I have no idea why they told me to take it whenever I have a migraine, because I normally have them three or four times a week and they know that.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.